Ask a doctor

When Will Red Marks from Nodular Acne Heal?

I've been on accutane for like 2 mouths , and at first my face just exploded in nodules/cystis , but now they are 90% GONE !! But the very bad part is that they left a lot of red marks.. and it looks just like acne in the mirror , but if i thouch it , it feels smooth, though there is still a nodule in my skin but it feels smooth and nice .. When will they fade?And what can I do to speed up the procces , pls!

Doctor Answers (3)

Nodular Acne marks

+1
Thank you for your question. It is important to be off Accuatne for at least 6 months before starting any form of treatment. The redness will most likely fade with time and whatever is left can be treated with IPL treatments.This allows the skin to heal itself to the best it can before starting the IPL treatments and some very light peels.


Toronto Plastic Surgeon
5.0 out of 5 stars 59 reviews

When Will Red Marks from Nodular Acne Heal?

+1

Thank you for your question. After nodular or cystic acne it is very common for them to leave scars behind. The best thing you can do is to protect your face with sunscreen of SPF 30 with zinc oxide so that the scars do not get any darker. Once you are done with your Accutane treatment you can ask your board certified dermatologist about improving scars which can include peels, bleaching creams or lasers. These procedures should not be done until 6 months after your completion of Accutane. Be certain to be under the supervision of a board certified dermatologist with expertise in acne for the most effective and safe treatment options. I hope this helps.

Sonia Badreshia-Bansal, MD
Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

Red marks from nodular acne

+1

This is PIH - post inflammatory hyperpigmentation - and it takes awhile to resolve. It will go away on its own for the most part, but there are some products that can help it move along faster. SkinCeuticals Blemish & Age is particularly good but make sure you buy it either directly from their website, or from an affiliated medical office. There are a lot of fake products out there!

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.